Alert archive / Iowa / River Flood Warnings in 2008

River Flood Warning 182, NWS Quad Cities, IA

July 18, 2008Keokuk County, Iowa

NWS Quad Cities, IA issued this river flood warning at Jul 18, 2008, 9:46 AM CDT for Keokuk County, Iowa. It took effect at Jul 20, 2008, 11:34 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 18, 2008, 9:46 AM CDT (14:46 UTC)
In effect from
Jul 20, 2008, 11:34 AM CDT
Expired
Jul 19, 2008, 9:52 AM CDT
In force
Issued by
NWS Quad Cities, IA
Flood severity
Minor

County Keokuk County, IA

The radar

The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Skunk River near Sigourney (SIGI4).

Action stage
14.5 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05472500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KDVN 181446
FLWDVN
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
946 AM CDT FRI JUL 18 2008

.RAINFALL OVERNIGHT WILL CAUSE FLOODING ON PORTIONS OF THE ENGLISH 
AND SKUNK RIVERS.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND 
AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... 
HTTP://WWW.WEATHER.GOV/QUADCITIES .

IAC103-183-190246-
/O.NEW.KDVN.FL.W.0181.080719T1938Z-080723T0624Z/
/KALI4.1.ER.080719T1938Z.080720T1200Z.080721T1824Z.NO/
946 AM CDT FRI JUL 18 2008

...FLOOD WARNING IN EFFECT UNTIL MONDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL MONDAY.
* AT  9:00 AM FRIDAY THE STAGE WAS 5.5 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...HEAVY RAINS IN THE AREA OVERNIGHT WILL CAUSE THE
  RIVER TO RISE INTO THIS WEEKEND.
* FLOOD STAGE IS  14 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY...AND CONTINUE RISING TO
  15.8 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE MONDAY.
$$

IAC107-190245-
/O.NEW.KDVN.FL.W.0182.080720T0330Z-080723T1108Z/
/SIGI4.1.ER.080720T0330Z.080720T1800Z.080721T2308Z.NO/
946 AM CDT FRI JUL 18 2008

...FLOOD WARNING IN EFFECT UNTIL MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A
* FLOOD WARNING FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL MONDAY EVENING.
* AT  9:30 AM FRIDAY THE STAGE WAS 7.9 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* RECENT ACTIVITY...HEAVY RAINS OVER CENTRAL IOWA OVERNIGHT WILL
  CAUSE THE RIVER TO RISE THROUGH THIS WEEKEND.
* FLOOD STAGE IS  16 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY EVENING...AND CONTINUE 
  RISING TO 17.8 FEET SUNDAY. FALL BELOW FLOOD STAGE MONDAY EVENING.
* IMPACT...AT  16 FEET...WATER AFFECTS AGRICULTURAL LAND...SOME 
  COUNTY ROADS AND FARM HOUSES.
$$
3 follow-up statements
000 
WGUS83 KDVN 190116
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
816 PM CDT FRI JUL 18 2008

.THE HEAVY RAIN THAT FELL THURSDAY NIGHT OVER PARTS OF CENTRAL AND
EASTERN IOWA WAS CAUSING SIGNIFICANT RISES ON THE IOWA...NORTH SKUNK
AND ENGLISH RIVERS.  FLOODING CONTINUES ON THE ROCK RIVER FROM THE
HEAVY RAIN THAT FELL OVER WISCONSIN LATE LAST WEEK.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND 
AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... 
HTTP://WWW.WEATHER.GOV/QUADCITIES .

IAC095-103-191316-
/O.EXT.KDVN.FL.W.0180.000000T0000Z-080727T0448Z/
/MROI4.2.ER.080718T0737Z.080723T0600Z.080725T1648Z.NO/
816 PM CDT FRI JUL 18 2008

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL FRIDAY MORNING.
* AT  7:00 PM FRIDAY THE STAGE WAS 17.0 FEET...AND RISING. 
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS  14 FEET.
* FORECAST...RISE TO 17.9 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE
  FRIDAY MORNING.


$$

IAC103-115-183-191315-
/O.EXT.KDVN.FL.W.0183.080720T0130Z-080722T1630Z/
/LNTI4.1.ER.080720T0130Z.080720T1200Z.080721T0430Z.NO/
816 PM CDT FRI JUL 18 2008

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER NEAR LONE TREE.
* UNTIL SUNDAY EVENING.
* AT  7:00 PM FRIDAY THE STAGE WAS 13.1 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY EVENING...AND CONTINUE 
  RISING TO 15.5 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY 
  EVENING.


$$

IAC115-191315-
/O.EXT.KDVN.FL.W.0184.080723T0529Z-080724T1830Z/
/WAPI4.1.ER.080723T0529Z.080723T0600Z.080723T0630Z.NO/
816 PM CDT FRI JUL 18 2008

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL WEDNESDAY MORNING.
* AT  7:00 PM FRIDAY THE STAGE WAS 17.6 FEET...AND FALLING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  20 FEET.
* FORECAST...CREST AROUND 20.0 FEET WEDNESDAY MORNING.


$$

IAC103-183-191315-
/O.EXT.KDVN.FL.W.0181.080719T1017Z-080722T0440Z/
/KALI4.1.ER.080719T1017Z.080720T0600Z.080720T1640Z.NO/
816 PM CDT FRI JUL 18 2008

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL SUNDAY MORNING.
* AT  7:00 PM FRIDAY THE STAGE WAS 13.1 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  14 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE SATURDAY MORNING...AND CONTINUE 
  RISING TO 15.2 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY 
  MORNING.


$$

IAC107-191315-
/O.EXT.KDVN.FL.W.0182.080720T1634Z-080722T0807Z/
/SIGI4.1.ER.080720T1634Z.080720T1800Z.080720T2007Z.NO/
816 PM CDT FRI JUL 18 2008

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL SUNDAY.
* AT  7:30 PM FRIDAY THE STAGE WAS 8.0 FEET...AND FALLING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  16 FEET.
* FORECAST...CREST AROUND FLOOD STAGE SUNDAY MORNING.


$$

ILC073-161-195-191315-
/O.EXT.KDVN.FL.W.0160.000000T0000Z-080724T1200Z/
/JOSI2.3.ER.080610T1345Z.080622T0145Z.080723T0000Z.NO/
816 PM CDT FRI JUL 18 2008

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER NEAR JOSLIN.
* UNTIL TUESDAY EVENING.
* AT  7:30 PM FRIDAY THE STAGE WAS 13.9 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  12 FEET.
* FORECAST...FALL BELOW FLOOD STAGE TUESDAY EVENING.


$$

ILC073-161-191315-
/O.CON.KDVN.FL.W.0176.000000T0000Z-080722T0600Z/
/MLII2.2.ER.000000T0000Z.080716T2300Z.080720T1800Z.NO/
816 PM CDT FRI JUL 18 2008

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE ROCK RIVER AT MOLINE.
* UNTIL SUNDAY.
* AT  7:30 PM FRIDAY THE STAGE WAS 12.6 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS  12 FEET.
* FORECAST...FALL BELOW FLOOD STAGE SUNDAY.


$$
000 
WGUS83 KDVN 190948
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
448 AM CDT SAT JUL 19 2008

.HEAVY RAINFALL THURSDAY NIGHT AND AGAIN FRIDAY NIGHT HAS PUSHED SOME
RIVERS IN EASTERN IOWA BACK INTO FLOOD.

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND 
AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... 
HTTP://WWW.WEATHER.GOV/QUADCITIES .

IAC095-103-192148-
/O.CON.KDVN.FL.W.0180.000000T0000Z-080727T0448Z/
/MROI4.2.ER.080718T0737Z.080723T0600Z.080725T1648Z.NO/
448 AM CDT SAT JUL 19 2008

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT MARENGO.
* UNTIL FRIDAY MORNING.
* AT  4:00 AM SATURDAY THE STAGE WAS 16.8 FEET...AND FALLING. 
* MODERATE FLOODING IS OCCURRING.
* FLOOD STAGE IS  14 FEET.
* FORECAST...RISE TO 17.9 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE
  FRIDAY MORNING.


$$

IAC103-115-183-192147-
/O.EXT.KDVN.FL.W.0183.080719T2203Z-080722T1624Z/
/LNTI4.1.ER.080719T2203Z.080720T1200Z.080721T0424Z.NO/
448 AM CDT SAT JUL 19 2008

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER NEAR LONE TREE.
* UNTIL SUNDAY EVENING.
* AT  4:00 AM SATURDAY THE STAGE WAS 14.2 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  15 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 
  15.5 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY EVENING.


$$

IAC115-192147-
/O.CON.KDVN.FL.W.0184.080723T0529Z-080724T1830Z/
/WAPI4.1.ER.080723T0529Z.080723T0600Z.080723T0630Z.NO/
448 AM CDT SAT JUL 19 2008

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE IOWA RIVER AT WAPELLO.
* UNTIL WEDNESDAY MORNING.
* AT  4:00 AM SATURDAY THE STAGE WAS 17.7 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  20 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE WEDNESDAY MORNING...AND CONTINUE 
  RISING TO 20.0 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE 
  WEDNESDAY MORNING.


$$

IAC103-183-192147-
/O.EXT.KDVN.FL.W.0181.080719T1053Z-080722T0646Z/
/KALI4.1.ER.080719T1053Z.080720T0600Z.080720T1846Z.NO/
448 AM CDT SAT JUL 19 2008

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE ENGLISH RIVER AT KALONA.
* UNTIL SUNDAY.
* AT  4:00 AM SATURDAY THE STAGE WAS 13.9 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  14 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE 
  RISING TO 15.2 FEET SUNDAY MORNING. FALL BELOW FLOOD STAGE SUNDAY.


$$

IAC107-192147-
/O.CON.KDVN.FL.W.0182.080720T1634Z-080722T0807Z/
/SIGI4.1.ER.080720T1634Z.080720T1800Z.080720T2007Z.NO/
448 AM CDT SAT JUL 19 2008

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY...

THE FLOOD WARNING CONTINUES FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* UNTIL SUNDAY.
* AT  4:30 AM SATURDAY THE STAGE WAS 9.3 FEET...AND RISING. 
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS  16 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING...AND CONTINUE 
  RISING TO 16.1 FEET SUNDAY. FALL BELOW FLOOD STAGE SUNDAY.


$$
000 
WGUS83 KDVN 191452
FLSDVN
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
952 AM CDT SAT JUL 19 2008

RIVER FORECASTS TAKE INTO ACCOUNT PAST PRECIPITATION...AS WELL AS 
PRECIPITATION AMOUNTS EXPECTED 24 HOURS INTO THE FUTURE FROM THE 
FORECAST ISSUANCE TIME.

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND 
AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... 
HTTP://WWW.WEATHER.GOV/QUADCITIES .

IAC107-191522-
/O.CAN.KDVN.FL.W.0182.000000T0000Z-080722T0807Z/
/SIGI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
952 AM CDT SAT JUL 19 2008

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH SKUNK RIVER NEAR SIGOURNEY.
* AT 9:30 AM SATURDAY THE STAGE WAS 11.9 FEET...AND RISING. 
* FLOOD STAGE IS 16 FEET.
* FORECAST...THE RIVER IS NOW FORECAST TO CREST BELOW FLOOD STAGE...
  AROUND 14 FEET SUNDAY MORNING. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Jul 18, 2:45 AM CDT, 7 hours 1 minute earlier.

Area forecast discussion, Jul 18, 2:45 AM CDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 AM CDT FRI JUL 18 2008

.DISCUSSION...
NON LINEAR PROCESSES ARE AND WILL DOMINATE THE WEATHER REGIME
THROUGH MONDAY...AND POSSIBLY BEYOND.  AT THIS TIME...A NEARLY
STATIONARY FRONT IS THROUGH SOUTHEAST MN INTO NE...HOWEVER..A
OUTFLOW BOUNDARY IS NOW WELL ESTABLISHED TO ITS SOUTH DUE TO SEVERAL
DEEP CONVECTIVE CLUSTERS PERSISTING FROM LAST EVENING THROUGH EARLY
THIS MORNING.  THE EASTERN IOWA MCS HAS PRODUCED RAINFALL ON THE
ORDER OF 1 TO 3...AND POSSIBLY 4 INCHES OVER THE LAST 9 HOURS OR
SO.  THIS IS CAUSING RISES ON SOME RIVERS...INCLUDING THE IOWA RIVER
AT MARENGO...WHICH HAS RESULTED IN A FLOOD WARNING FOR THAT SITE.
WHILE FLASH FLOODING HAS NOT RESULTED OR BEEN REPORTED...WE ARE
CERTAINLY PRIMED FOR THIS THREAT AS NEW STORMS WITH HEAVY RAIN
POTENTIAL MOVE THROUGH OVER THE NEXT SEVERAL DAYS. THIS THREAT IS
OVER ALL AREAS...BUT OVER THE NEXT 24 HOURS WILL BE HIGHEST WHERE
LAST EVENINGS HEAVIEST TOTALS FELL. WE WILL ISSUE A FLASH FLOOD
WATCH FOR THIS AFTERNOON THROUGH SATURDAY MORNING TO COVER AFTERNOON
STORM REDEVELOPMENT AND ANOTHER POTENTIAL MCS EVENT TONIGHT FOR
AREAS WEST OF DELAWARE...CEDAR RAPIDS...TO SIGOURNEY.

CAPPING SHOULD BE LESS A FACTOR TODAY...AND MID LEVEL MOISTURE WILL
BE RATHER HIGH...THUS STORMS SHOULD BE MORE NUMEROUS...AND LESS
SEVERE THAN IOWA SAW YESTERDAY. AFTERNOON STORMS SHOULD FIRE ALONG
OUTFLOW BOUNDARIES WHICH ARE LIKELY GOING TO BE OVER THE CWA. THIS
COULD PRODUCE QUICK 1 TO 2 INCH RAINS LIKE YESTERDAY. COVERAGE MAY
EXPAND TOWARDS EVENING...OR DECREASE DEPENDING ON MESOSCALE NON
LINEAR PROCESSES. A SHORT WAVE APPROACHING FROM THE WEST AND
STRENGTHENING LLJ WILL LIKELY PRODUCE ANOTHER SIGNIFICANT MCS ACROSS
IOWA TONIGHT. THIS SHOULD BRING ANOTHER WIDESPREAD RAINFALL TO THE
REGION...MAINLY FROM 10 PM ONWARD INTO SATURDAY MORNING.

NO CHANGES HAVE BEEN MADE BEYOND SUNDAY MORNING IN THE
GRIDS...HOWEVER... THE EXTENDED LOOKS ACTIVE...WITH THE FINAL
DETAILS LOW IN CONFIDENCE AS THE NEXT 60 HOURS OR STORMS SHOULD
DETERMINE THE FRONTAL POSITION BEYOND SUNDAY.

TODAYS TEMPERATURES ARE A CHALLENGE...AND WE WILL UNDERCUT GUIDANCE
NORTHWEST SLIGHTLY...AND GO NEAR GUIDANCE SOUTHEAST. CLOUDS SHOULD
BE OPAQUE TO START THE DAY...BEFORE THINNING AND BECOMING OPAQUE
AGAIN AS MORE STORMS FIRE.
...ERVIN...

&&

.AVIATION...
06Z ANALYSIS HAS OUTFLOW BOUNDARY FROM EVENING CONVECTION ACROSS THE
AREA. WHERE PRECIP IS OCCURRING MID LEVEL CLOUDS ARE PRESENT WITH
SUB 3 KFT CLOUDS IN THE HEAVIEST PRECIP. TRENDS INDICATE TSRA THREAT
IS SLOWLY DIMINISHING WITH TIME. NEW MCS TO FIRE THIS EVENING AND
SHOULD AFFECT THE AREA LATE TONIGHT WITH KCID/KDBQ AT HIGHEST RISK
FOR TSRA. 3-5SM VSBYS IN HEAVIER RAIN AND SUB 3 KFT CIGS THIS
MORNING WITH KCID AT HIGHEST RISK. OVERALL...VFR CIGS/VSBYS EXPECTED
BY LATE MORNING/AFTERNOON WITH TSRA POSSIBLE ON OUTFLOW BOUNDARY.
...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH SATURDAY
     MORNING FOR BENTON-BUCHANAN-DELAWARE-IOWA-JEFFERSON-KEOKUK-
     LINN.

IL...NONE.
MO...NONE.
&&

ERVIN/08
Hazardous weather outlook, Jul 18, 4:36 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
436 AM CDT FRI JUL 18 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-190945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
436 AM CDT FRI JUL 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A STATIONARY FRONT...AND SEVERAL OUTFLOW BOUNDARIES WILL FOCUS
SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK AREA THROUGH AT LEAST
SUNDAY. TODAY...SUN IS EXPECTED TO HEAT LOCATIONS SOUTH OF HIGHWAY
30 INTO THE MID 80S. THIS HEAT WILL FUEL AFTERNOON SHOWERS AND
THUNDERSTORMS. ANY OF THESE STORMS COULD PRODUCE HEAVY RAINFALL.
HOWEVER...LOCATIONS MOST AT RISK FOR SEEING FLASH
FLOODING...GENERALLY WEST OF LINE FROM SIGOURNEY TO CEDAR
RAPIDS...TO DELAWARE IOWA...ARE INCLUDED IN A FLASH FLOOD WATCH
THIS AFTERNOON THROUGH SATURDAY MORNING. THIS AREA SAW HEAVY RAIN
THURSDAY AND OVERNIGHT...AND ANY ADDITIONAL HEAVY RAINFALL WOULD
LIKELY LEAD TO FLASH FLOODING. THE REMAINDER OF THE OUTLOOK AREA
COULD STILL SEE FLASH FLOODING DUE TO REPEATING THUNDERSTORMS.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON AND
THIS EVENING...BUT AT THIS TIME...SEVERE STORMS ARE NOT
ANTICIPATED.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD
STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL STORMS ARE FORECAST SATURDAY THROUGH NEXT WEEK. THE
STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE
STORMS OVER THE ENTIRE OUTLOOK AREA SATURDAY AND SATURDAY NIGHT.
HOWEVER...THE MAIN THREAT IS EXPECTED TO BE HEAVY RAINFALL. IT IS
TOO EARLY TO DETERMINE THE THREATS OF THUNDERSTORMS OCCURRING NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING.
HEAVY RAINFALL TOTALS WOULD BE APPRECIATED.

ERVIN

In the hours before

Local storm report, Jul 18, 3:53 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
353 AM CDT FRI JUL 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
07/18/2008  M1.70 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL.

&&
Local storm report, Jul 18, 5:49 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 AM CDT FRI JUL 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
07/18/2008  M3.75 INCH       BENTON             IA   TRAINED SPOTTER

            24 HOUR STORM TOTAL.

&&

ERVIN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 2:12 AM CDTRiver Flood WarningDVNIowa, Johnson12 days
Jul 18, 3:00 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Delaware, Iowa, Jefferson and 5 more24 hr
Jul 18, 9:46 AM CDTRiver Flood WarningDVNJohnson, Washington5 days
Jul 18, 9:53 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington6 days
Jul 18, 9:53 AM CDTRiver Flood WarningDVNLouisa8 days

Nearby

River Flood Warnings in Iowa, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.